Alert archive / New York / Lakeshore Flood Warnings in 2017

Lakeshore Flood Warning 1, NWS Buffalo, NY

April 29, 2017Monroe County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Apr 29, 2017, 1:32 PM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at Apr 30, 2017, 6:00 AM EDT. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2017, 1:32 PM EDT (17:32 UTC)
In effect from
Apr 30, 2017, 6:00 AM EDT
Expired
Apr 30, 2017, 10:00 PM EDT
In force
16 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:00 AM EDTCOASTAL FLOOD1 Ese Braddock Bay, NYNUMEROUS HOMES FLOODED AND SEVERAL ROADS CLOSED DUE TO HIGH WATER AND WAVE ACTION ON LAKE ONTARIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WHUS41 KBUF 291732
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
132 PM EDT SAT APR 29 2017

NYZ001>003-300145-
/O.UPG.KBUF.LS.A.0001.170430T1000Z-170501T0300Z/
/O.NEW.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
132 PM EDT SAT APR 29 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 6 AM TO 11 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY.
THIS UPGRADES THE LAKESHORE FLOOD WATCH WHICH WAS PREVIOUSLY IN 
EFFECT.

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS...
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT
  IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE 
  IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING.

* IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION.
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL
  RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

HITCHCOCK
6 follow-up statements
628 
WHUS41 KBUF 292100
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EDT SAT APR 29 2017

NYZ001>003-300500-
/O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
500 PM EDT SAT APR 29 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM
EDT SUNDAY...

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL 
  RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS 
  ALONG THE IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING.

* IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE 
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. 
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG 
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
637 
WHUS41 KBUF 300259
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1059 PM EDT SAT APR 29 2017

NYZ001>003-301100-
/O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
1059 PM EDT SAT APR 29 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM
EDT SUNDAY...

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL 
  RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS 
  ALONG THE IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING.

* IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE 
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. 
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG 
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
221 
WHUS41 KBUF 300835
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT SUN APR 30 2017

NYZ001>003-301700-
/O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
435 AM EDT SUN APR 30 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL 
  RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS 
  ALONG THE IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...THROUGH LATE THIS EVENING.

* IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE 
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. 
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG 
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
300 
WHUS41 KBUF 301426
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EDT SUN APR 30 2017

NYZ001>003-302230-
/O.CON.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
1026 AM EDT SUN APR 30 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL 
  RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS 
  ALONG THE IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...THROUGH LATE THIS EVENING.

* IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE 
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. 
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG 
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

HITCHCOCK
645 
WHUS41 KBUF 301855
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT SUN APR 30 2017

NYZ001>003-010300-
/O.CON.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
255 PM EDT SUN APR 30 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL 
  RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS 
  ALONG THE IMMEDIATE LAKE ONTARIO SHORE.

* TIMING...THROUGH LATE THIS EVENING.

* IMPACTS...FLOODING WILL CONTINUE ALONG THE SOUTH SHORE OF LAKE
  ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION.
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

NYZ006-007-010300-
/O.NEW.KBUF.LS.A.0002.170502T1900Z-170503T2100Z/
OSWEGO-JEFFERSON-
255 PM EDT SUN APR 30 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON.

* LOCATIONS...OSWEGO AND JEFFERSON COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS...
  MODERATE TO STRONG SOUTHWEST WINDS...AND HIGH WAVES MAY RESULT
  IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE
  IMMEDIATE LAKE ONTARIO SHORE AND IN THE THOUSAND ISLANDS REGION
  OF THE SAINT LAWRENCE RIVER.

* TIMING...FROM LATE TUESDAY AFTERNOON THROUGH LATE WEDNESDAY 
  AFTERNOON.

* IMPACTS...FLOODING MAY INCREASE ALONG THE EASTERN SHORE OF LAKE
  ONTARIO AND THE THOUSAND ISLANDS REGION OF THE SAINT LAWRENCE
  RIVER DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION.
  FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG
  THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. FLOODING IS ALSO
  POSSIBLE ON SOME OF THE ISLANDS AND SHORELINE IN THE SAINT 
  LAWRENCE RIVER. WAVE ACTION WILL RESULT IN INCREASED SHORELINE 
  AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
LAKESHORE FLOODING ARE EXPECTED TO DEVELOP. RESIDENTS ON OR NEAR
THE SHORE SHOULD TAKE ACTION TO PROTECT PROPERTY...AND LISTEN FOR
LATER STATEMENTS OR WARNINGS.

&&

$$

HITCHCOCK
946 
WHUS41 KBUF 010200
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT SUN APR 30 2017

NYZ001>003-010300-
/O.CAN.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/
NIAGARA-ORLEANS-MONROE-
1000 PM EDT SUN APR 30 2017

...LAKESHORE FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING.

THE THREAT OF FLOODING HAS DIMINISHED...THEREFORE THE LAKESHORE
FLOOD WARNING HAS BEEN CANCELLED.

$$

NYZ006-007-011000-
/O.CON.KBUF.LS.A.0002.170502T1900Z-170503T2100Z/
OSWEGO-JEFFERSON-
1000 PM EDT SUN APR 30 2017

...LAKESHORE FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

* LOCATIONS...OSWEGO AND JEFFERSON COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... 
  MODERATE TO STRONG SOUTHWEST WINDS...AND HIGH WAVES MAY RESULT 
  IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE 
  IMMEDIATE LAKE ONTARIO SHORE AND IN THE THOUSAND ISLANDS 
  REGION OF THE SAINT LAWRENCE RIVER.

* TIMING...FROM LATE TUESDAY AFTERNOON THROUGH LATE WEDNESDAY 
  AFTERNOON.

* IMPACTS...FLOODING MAY INCREASE ALONG THE EASTERN SHORE OF 
  LAKE ONTARIO AND THE THOUSAND ISLANDS REGION OF THE SAINT 
  LAWRENCE RIVER DUE TO HIGH LAKE LEVELS AND INCREASED WAVE 
  ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE 
  AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. 
  FLOODING IS ALSO POSSIBLE ON SOME OF THE ISLANDS AND SHORELINE 
  IN THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR
LAKESHORE FLOODING ARE EXPECTED TO DEVELOP. RESIDENTS ON OR NEAR
THE SHORE SHOULD TAKE ACTION TO PROTECT PROPERTY...AND LISTEN FOR
LATER STATEMENTS OR WARNINGS.

&&

$$

HITCHCOCK/JJR

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Apr 29, 10:34 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 29, 10:34 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1034 AM EDT Sat Apr 29 2017

.SYNOPSIS...
A front will stall near the New York and Pennsylvania border through
tonight and then will gradually push northward into Western New York
on Sunday. This will result in scattered showers and a few
thunderstorms, although most of the weekend will remain dry and
mild. Warmer temperatures will return Monday, with showers and
thunderstorms ahead of a cold front which will cross the region
Monday evening.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery late this morning showing an area of scattered light
showers and some drizzle increasing across Western NY. This will
continue through early afternoon before a more pronounced wave runs
along the frontal boundary stalled just south of the area. This wave
will bring a few hours of somewhat more widespread showers to the
western Southern Tier this afternoon, and a few more scattered
showers across the Niagara Frontier eastward to Rochester late in
the day. Otherwise skies will remain overcast in most areas with an
extensive shield of mid level clouds streaming over the area. The
only area which may see some sun late in the day is across the North
Country as a bubble of high pressure and drier air work down from
Ontario. Highs will be in the mid to upper 50s in most areas, with a
few 60 degree readings possible across the western Finger Lakes and
Central NY.

Tonight...developing low pressure across the central plains will
begin to influence the stalled frontal boundary an push it northward
into the region as a warm front. Meanwhile, the mid-level thermal
gradient will sharpen across southern Ontario, with an area of rain
expected to develop late tonight. This may bring some showers, and
possibly a thunderstorm to Western New York late tonight, with the
evening hours expected to be largely dry outside of possibly a stray
shower across far western New York. Lows will be in the 40s south of
Lake Ontario with upper 30s east of Lake Ontario. However,
temperatures will rise late in the night across the Western Southern
Tier with the passage of the warm front.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A closed upper level low will meander across the Southern Plains
today through Sunday, and then towards the western corn belt states
by Monday morning. Ahead of the upper level low deep southerly flow
will transport moisture northward from the Gulf of Mexico.

At surface an area of low pressure forming near SW Texas will slowly
track northward across the Plains, deepening some by a trailing PV
anomaly. This surface low will nudge an elevated warm front
northward, across the Lower Lakes Sunday and to Lake Ontario and
east of Lake Ontario Sunday night. Instability trailing this warm
front will bring chances for showers and thunderstorms through the
day Sunday and into Sunday night. Greatest chances for storms will
come along and north of the warm front. PWATs rising to an inch, and
towards an inch and a third north of the warm front will fuel these
storms. Though instability will be greater south of the warm front,
there will still feature a decent amount of lift north of the warm
front, and it is this lift that will likely form much of the rain
showers and thunderstorms through Sunday night. Greatest rainfall
totals Sunday and Sunday night will likely lie along Lake Ontario
and points eastward. However instability south of the warm front
will still have chances of forming convection, and will continue
with chances PoPs, with any thundertorm bringing locally heavy
downburst of rain.

There will be a great deal of temperature range Sunday, as northeast
and easterly flow across much of the CWA maintain temperatures in
the 50s and lower 60s. However a southerly flow will edge northward
towards the So. Tier Sunday where a few locations will climb into
the mid 70s.

Monday will likely start the day dry, warm and humid as our region
lies within the warm sector of this midwest storm system. A line of
storms will likely form across the western Lake Erie waters midday
Monday, then reaching WNY later in the afternoon. These storms will
have the potential to become strong to severe as a LLJ increases
ahead of the upper level low. 0-6 km Bulk Shear Wind values rise to
65 to 75 knots, and dewpoints rising into the lower 60s supporting
SBCAPE values of a 1000 J/KG or more along with lift ahead of an
approaching cold front should be more than enough to form strong
thunderstorms. There will be a little concern that cloud cover,
especially over the Niagara Frontier may limit some of the
instability and strength of the storms, while farther to the east,
across the Genesee Valley and Finger Lakes region more ample
sunshine will be possible. These storms will continue through the
evening hours, tracking across the CWA. As they reach the Eastern
Lake Ontario region, likely during the evening or late evening
hours, the daytime instability will be waning, and reducing the
strength of the convection.

Temperatures Monday will rise into the upper 70s and lower 80s, with
mid 80s possible within the southern Genesee Valley. Highs Monday
will likely not be as high as this past Thursday, as 850 hPa
temperatures will be a few degrees cooler, and there will likely be
a bit more cloud potential.

Tuesday moist cyclonic flow will continue across our region as the
upper level low, and surface low pass by to our northwest. Gusty
winds will be likely Tuesday, especially northeast of the lakes, and
across the lake Plains where gusts could reach 40 mph. A low level
jet of 45 to 50 knots will reside just above the surface, near 2-3k
feet. However the clouds through the day will limit the daytime
mixing height, with uncertainty still existing as to how strong
these gusts will become. Will continue to mention the strong wind
potential, as well as the strong to severe thunderstorms in the HWO
for now. Temperatures Tuesday will be much cooler, with highs ranging
through the 50s across the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Cool and unsettled weather look to be the norm for most days over
the next few weeks as a mean longwave trough remains in place over
the Great Lakes and Northeast, with frequent shortwaves and
associated surface lows bringing periods of showers and fresh
deliveries of cool air.

Tuesday night and Wednesday the deep upper level trough over the
Great Lakes will move east across Quebec and weaken, but will still
maintain enough influence across our region to keep below normal
temperatures in place right through the end of next week. 850mb
temps run from -2C to -4C Wednesday depending on model of choice,
and only improve to around +1C by Friday.

The weather will remain unsettled as well. Tuesday night and
Wednesday the eastward moving trough will combine with cool air
aloft and remaining wrap around moisture to support scattered
showers, especially across the higher terrain with an added boost
from upslope flow. It should briefly dry out Wednesday night as a
bubble of high pressure builds over the eastern Great Lakes and New
England.

By Thursday and Friday of next week another trough is forecast to
dig into the eastern US, and potentially phase and close off into a
mid level closed low. An associated low will form along or inland of
the east coast and move slowly northward. If this materializes, it
will spread clouds and more showers into the region for the end of
the week.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Overcast skies will persist today with mostly VFR CIGS. The one
exception will be across the western Southern Tier where some IFR
CIGS and patchy fog will persist through early afternoon. Some light
showers or sprinkles will move across Western New York through early
afternoon, but should generally be light with continued VFR
conditions. The exception is across the Southern Tier where more
widespread showers will develop for a few hours this afternoon, with
areas of MVFR possible.

After this, expect mainly VFR conditions with MVFR conditions
at JHW. These trends should continue through this evening, with
only very small chances for showers across Western New York.
These chances will increase late in the night as showers become
more numerous, with cigs expected to lower to MVFR toward
daybreak Sunday.

Outlook...
Sunday...VFR/MVFR with a chance of showers.
Monday...MVFR to locally IFR with showers and thunderstorms
likely.
Tuesday and Wednesday...VFR/MVFR with a chance of showers.

&&

.MARINE...
A frontal boundary will be draped across the lower Great Lakes
this weekend, though winds and waves will remain minimal
through this evening.

Strengthening east to northeasterly winds will bring Small
Craft Advisory conditions to the western Lake Ontario nearshores
for Sunday. Another, stronger storm system may bring another
round of thunderstorms early next week, with high end small
craft conditions likely returning on the lakes by Tuesday.

&&

.TIDES/COASTAL FLOODING...
East to northeast winds will increase late tonight and Sunday,
with waves building across western portions of Lake Ontario.
This combined with already high levels on Lake Ontario has the
potential to result in lakeshore flooding along the shoreline.
There is still uncertainty concerning the placement of the
highest wave heights since even a slight shift to the more
easterly direction would push the highest waves to the Canadian
shoreline. A lakeshore flood watch is in effect for Niagara...
Orleans...and Monroe counties.

&&

.CLIMATE...
The last days of April will finish with above normal temperatures,
warm enough that it will send our climate sites towards a top 5
to 10 warmest April on record. Below are the warmest Aprils on
record.

Buffalo

Rank....Value (F).....Year

1........51.3.........1921
2........51.1.........2010
3........51.0.........1955
4........50.9.........2008
5........50.8.........1878

Current April average temperature through April 28th: 50.4F

Rochester

Rank....Value (F).....Year

1........52.6.........1878
2........52.5.........1921
3........52.4.........2010
4........52.3.........2008
5........51.4.........1915

Current April average temperature through April 28th: 51.5F

Watertown

Rank....Value (F).....Year

1........49.1.........1987
2........48.7.........1955
3........48.7.........2010
4........48.3.........1968
5........48.2.........2008

Current April average temperature through April 28th: 47.6F

Temperature records for Buffalo and Rochester begin 1871, while
Watertown's history is a bit shorter, with temperature records
beginning in 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Sunday morning through Sunday
     evening for NYZ001>003.
MARINE...Small Craft Advisory from 4 AM Sunday to 2 AM EDT Monday for
         LOZ042-043.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...HITCHCOCK
AVIATION...APFFEL/HITCHCOCK
MARINE...APFFEL/TMA
TIDES/COASTAL FLOODING...APFFEL/TMA
CLIMATE...THOMAS
Hazardous weather outlook, Apr 29, 8:10 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
810 AM EDT Sat Apr 29 2017

NYZ008-010>014-019>021-085-301215-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
810 AM EDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a risk of strong to severe thunderstorms with a cold front
Monday afternoon and evening. Then gusty, to potentially damaging
winds, are possible behind the front on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-301215-
Niagara-Orleans-Monroe-
810 AM EDT Sat Apr 29 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

There is a risk of strong to severe thunderstorms with a cold front
Monday afternoon and evening. Then gusty, to potentially damaging
winds, are possible behind the front on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>007-301215-
Wayne-Northern Cayuga-Oswego-Jefferson-
810 AM EDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The chance of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a risk of strong to severe thunderstorms with a cold front
Monday afternoon and evening. Then gusty, to potentially damaging
winds, are possible behind the front on Tuesday.

Lakeshore flooding is possible late Tuesday through Wednesday due to
a combination of already high lake levels combined with strong west
winds and building wave action.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301215-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
810 AM EDT Sat Apr 29 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a risk of strong to severe thunderstorms with a cold front
Monday afternoon and evening. These storms may produce locally higher
winds and waves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:39 AM EDTLakeshore Flood WatchBUFMonroe, Niagara, Orleans9 hr
Apr 29, 4:45 AM EDTSmall Craft AdvisoryBUF47 hr

Nearby

Lakeshore Flood Warnings in New York, 2017Every lakeshore flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.